Texas, 2011Damaging Wind in Texas, June 1, 2011
June 1, 2011 · NWS AMA · 1 event in 1 county or zone
Severe thunderstorms across the northwestern Texas Panhandle during the evening hours produced thunderstorm wind gusts. There were no reports of damages or injuries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms across the northwestern Texas Panhandle during the evening hours produced thunderstorm wind gusts. There were no reports of damages or injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 1, 5:53 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 1, 5:53 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
653 PM CDT WED JUN 1 2011
.AVIATION...
FOR THE 00Z TAFS...GENERALLY VFR AND BREEZY TO WINDY CONDITIONS ARE
EXPECTED.
CURRENT TSRA COMPLEX NORTHWEST OF KDHT AND KGUY WILL CONTINUE TO
MOVE EAST AND SHOULD WEAKEN OVER THE NEXT FEW HOURS. ADDED TEMPO
GROUP FOR GUSTY WINDS AT KDHT AND KGUY AS GUSTS MAY EXCEED 35 KTS.
KEPT CONDITIONS VFR AT THESE SITES FOR NOW AS NOT SURE EITHER SITE
WILL BE DIRECTLY AFFECTED. IF TSRA WERE TO DIRECTLY MOVE OVER THESE
SITES...BRIEF MVFR/IFR CONDITIONS WOULD BE POSSIBLE. BELIEVE TSRA
WILL END BY 04Z.
REMOVED CB MENTION AT KAMA WITH VERY LOW CONFIDENCE THAT TSRA WILL
AFFECT THIS SITE.
NONCONVECTIVE LOW LEVEL WIND SHEAR IS POSSIBLE AT ALL SITES
03-12Z WITH WINDS 500-2000 FT AGL 35-50 KTS...BUT DID NOT MENTION WITH
LOW CONFIDENCE OF OCCURRENCE AS SURFACE WINDS MAY BE GUSTY.
THERE IS A SMALL CHANCE THAT A FEW GUSTS MAY APPROACH 40 KTS AT KAMA
AFTER 03Z. DID NOT ISSUE AN AIRPORT WEATHER WARNING AT THIS TIME DUE
TO VERY LOW CONFIDENCE.
MBS
&&
.PREV DISCUSSION... /ISSUED 344 PM CDT WED JUN 1 2011/
DISCUSSION...
FORECAST CONCERNS WILL REVOLVE AROUND THUNDERSTORM CHANCES LATE THIS
AFTERNOON INTO TONIGHT.
CURRENTLY...SURFACE TROUGH IS SITUATED ACROSS EASTERN NEW MEXICO AND
EASTERN COLORADO THIS AFTERNOON. MOISTURE REMAINS IN PLACE ACROSS THE
PANHANDLES WITH MID/UPPER 50 DEWPOINTS IN THE NORTHWEST TO LOWER 60
DEWPOINTS IN THE SOUTHEAST. TEMPERATURES GENERALLY ARE IN THE LOWER
90S IN MOST LOCATIONS AS OF DISCUSSION TIME.
LATEST SPC MESOANALYSIS PAINTS MLCAPE VALUES OF ABOUT 2000 TO 3000
J/KG...WITH MLCINH LESS THAN 50 J/KG. EXPECT THIS INHIBITION TO ERODE
COMPLETELY WITHIN THE NEXT HOUR OR SO. CONVECTION HAS ALL READY
DEVELOPED ON THE HIGHER TERRAIN OF NEW MEXICO THIS AFTERNOON...AND
SHOULD CONTINUE TO MOVE EASTWARD INTO THE PANHANDLES AS THE AFTERNOON
PROGRESSES. SHEAR WILL BE SUFFICIENT ENOUGH THIS AFTERNOON/EVENING TO
SUPPORT ORGANIZED STORMS. THESE STORMS LIKELY WILL BECOME SEVERE
WITH LARGE HAIL UP TO GOLF BALLS AND DAMAGING WINDS BEING THE PRIMARY
HAZARDS...WITH FAVORED LOCATIONS NORTHWEST AND NORTH OF THE HIGHWAY
60 CORRIDOR. TORNADO THREAT APPEARS TO BE FAIRLY LOW GIVEN LARGE TEMP
AND DEWPOINT SPREADS. 4KM WRF AND HRRR HAS BEEN PRETTY INSISTENT ON
THUNDERSTORMS MOVING INTO THE OKLAHOMA PANHANDLE AND NORTHERN PARTS
OF THE TEXAS PANHANDLE THIS AFTERNOON. WILL CARRY CHANCE POPS UP IN
THE NORTH TO NON MENTIONABLE POPS IN THE SOUTHEAST TEXAS PANHANDLE
WHERE LIFT WILL BE WEAKEST.
TEMPERATURES WILL BE ON THE MILD SIDE TONIGHT AS SOUTHERLY WINDS
REMAIN ABOUT 20 MPH. OVERNIGHT LOWS SHOULD RANGE FROM THE LOWER 60S
IN THE NORTHWEST TO UPPER 60S IN THE SOUTHEAST. SIDE CLOSER TO THE
WARMER MET NUMBERS.
LEE SIDE TROUGHING CONTINUES INTO THURSDAY...WITH SOUTH SOUTHWESTERLY
WINDS INCREASING BETWEEN 20 AND 30 MPH IN THE AFTERNOON. MAV WINDS
HAVE BEEN RUNNING WAY TOO HIGH HERE RECENTLY AND ARE SUGGESTING WIND
ADVISORY LEVEL WINDS FOR TOMORROW. HOWEVER...LACK OF STRONG 700MB AND
500MB WINDS TO MIX INTO SHOULD PREVENT WINDS FROM GETTING TOO OUT OF
CONTROL. ANOTHER WARM DAY IS IN STORE ON THURSDAY AS HIGH TEMPS ONCE
AGAIN WILL BE IN THE LOWER TO MIDDLE 90S. WARMER MET NUMBERS WERE
FAVORED HERE AS WELL.
UPPER LEVEL PATTERN THROUGH THE WEEKEND WILL BE CHARACTERIZED BY
UPPER TROUGH OUT WEST WITH UPPER RIDGING DOWNSTREAM. HELD ON TO THE
LOW END THUNDERSTORM CHANCES FOR THURSDAY NIGHT AND FRIDAY NIGHT IN
THE WESTERN ZONES AS THESE AREAS WILL BE ON WESTERN PERIPHERY OF
UPPER RIDGE. BY SATURDAY...UPPER LEVEL RIDGING SHOULD BE FAR ENOUGH
WEST TO KEEP CHANCES FOR SHOWERS AND STORMS OVER NEW MEXICO. ABOVE
NORMAL TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT
WEEK.
FIRE WEATHER...
ALTHOUGH SOUTHERLY WINDS WILL INCREASE BETWEEN 20 AND 30 MPH ON
THURSDAY...MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 20 AND
30 PERCENT ACROSS THE PANHANDLES. ON FRIDAY...SIMILAR WIND SPEEDS
CAN BE EXPECTED WITH MINIMUM RELATIVE HUMIDITY VALUES DIPPING
SLIGHTLY BELOW 20 PERCENT ACROSS THE FAR WESTERN SECTIONS OF THE
OKLAHOMA AND TEXAS PANHANDLES. HOWEVER...CHANCES FOR PRECIPITATION
TONIGHT AND THURSDAY NIGHT ACROSS THESE AREAS AND ITS EFFECTS ON
FUELS WILL PRECLUDE MENTIONING ELEVATED FIRE WEATHER CONDITIONS AT
THIS TIME.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
17/21
Hazardous weather outlook, Jun 1, 2:49 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT WED JUN 1 2011
OKZ001>003-TXZ001>020-021100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
349 PM CDT WED JUN 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE OKLAHOMA
PANHANDLE AND THE NORTHERN AND WESTERN TEXAS PANHANDLE. A FEW STORMS
MAY PRODUCE LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND
GUSTS UP TO 60 MPH.
SOUTHERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED THROUGH TONIGHT.
THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN
PANHANDLES THURSDAY EVENING AND FRIDAY EVENING AND NIGHT. IF ANY
STORMS DEVELOP ON THURSDAY EVENING...SOME COULD BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IN THE OKLAHOMA AND
NORTHERN AND WESTERN TEXAS PANHANDLES SHOULD BE READY FOR POSSIBLE
ACTIVATION THIS EVENING.
JACKSON
In the hours before
Special weather statement, Jun 1, 5:10 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT WED JUN 1 2011
OKZ001-020015-
CIMARRON OK-
610 PM CDT WED JUN 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR CIMARRON COUNTY.
AT 508 PM MDT/608 PM CDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS
WERE MONITORING A LINE OF STRONG THUNDERSTORMS FROM 15 MILES
NORTHWEST OF KENTON TO 15 MILES SOUTHWEST OF FELT...MOVING EAST AT 30
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.
LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH THESE STORMS.
TAKE SHELTER UNTIL THE STORM HAS PASSED.
JACKSON
Local storm report, Jun 1, 6:27 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 S FELT 36.54N 102.78W
06/01/2011 E60 MPH CIMARRON OK PUBLIC
ESTIMATED 50-60 MPH WIND GUSTS ALONG WITH PEA SIZE HAIL
&&
EVENT NUMBER AMA1100280
MBSLocal storm report, Jun 1, 6:38 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
738 PM CDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 5 SE KENTON 36.83N 102.88W
06/01/2011 M58 MPH CIMARRON OK MESONET
58 MPH GUST REPORTED FROM KENTON OKLAHOMA MESONET SITE
&&
EVENT NUMBER AMA1100281
MBSLocal storm report, Jun 1, 6:39 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
739 PM CDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
06/01/2011 M60 MPH CIMARRON OK MESONET
60 MPH GUST REPORTED AT BOISE CITY OKLAHOMA MESONET
SIITE
&&
EVENT NUMBER AMA1100282
MBSThunderstorm Wind, Dallam
- When
- June 1, 7:35 PM CST to 7:36 PM CST
- Where
- Dallam County, 11.77 mi NNW of Chamberlain
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.280, -102.520
A trained National Weather Service storm spotter observed power flashes, however no damages or injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Massachusetts, June 1, 20113 deaths · 200 injured · $228 million · EF3 · 39 events
- Flooding in Nebraska, June 1 to 30, 20112 deaths · $4.3 million · 11 events
- Drought in Texas, June 1 to 30, 2011$1.3 billion · 24 events
- Tornado and Flash Flood in Kansas, June 1 to 4, 2011$15 million · EF0 · 38 events
- Wildfire in Arizona, June 1 to 30, 2011$58 million · 1 event
- Rip Current in American Samoa, June 1 to 10, 20111 death · 1 injured · 1 event
- Tornado and Flood in Nebraska, June 1, 2011$4.5 million · EF0 · 26 events
- Drought in Texas, June 1 to 30, 2011$8.4 million · 10 events
- Drought in Texas, June 1 to 30, 2011$853,000 · 31 events
- Tornadoes and Flash Flooding in Kansas, June 1 to 3, 2011$521,000 · EF0 · 36 events
- Wildfire in Arizona, June 1 to 25, 20111 injured · $1.0 million · 1 event
- Flood in Washington, June 1 to 18, 2011$1.2 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328171.